Congestion games viewed from M-convexity

S. Fujishige, M. Goemans, T. Harks, B. Peis, R. Zenklusen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Congestion games have extensively been studied till recently. It is shown by Fotakis (2010) that for every congestion game on an extension-parallel network, any best-response sequence reaches a pure Nash equilibrium of the game in n steps, where n is the number of players. We show that the fast convergence of best-response sequences results from M-convexity (of Murota (1996)) of the potential function associated with the game. We also give a characterization of M-convex functions in terms of greedy algorithms.
Original languageEnglish
Pages (from-to)329-333
Number of pages5
JournalOperations Research Letters
Volume43
Issue number3
DOIs
Publication statusPublished - May 2015

Keywords

  • Congestion games
  • Discrete convexity
  • Best-response dynamics
  • M-convex function
  • FUNCTION MINIMIZATION
  • STRONG EQUILIBRIUM

Cite this

Fujishige, S., Goemans, M., Harks, T., Peis, B., & Zenklusen, R. (2015). Congestion games viewed from M-convexity. Operations Research Letters, 43(3), 329-333. https://doi.org/10.1016/j.orl.2015.04.002